"The U.S. Food and Drug Administration announced its preliminary determination that partially hydrogenated oils (PHOs), the primary dietary source of artificial trans fat in processed foods, are not "generally recognized as safe" for use in food. "...
Reactions reported in clinical studies as a result of infusion of the parenteral fluid were water weight gain, edema, increase in BUN, and dilutional hyponatremia. Asterixis was reported to have worsened in one patient during infusion of hepatamine® (amino acid) (8% Amino Acid Injection). Reactions which may occur because of the solution or the technique of administration include febrile response, infection at the site of injection, venous thrombosis or phlebitis extending from the site of injection, extravasation and hypervolemia.
Phosphorus deficiency may lead to impaired tissue oxygenation and acute hemolytic anemia. Relative to calcium, excessive phosphorus intake can precipitate hypocalcemia with cramps, tetany and muscular hyperexcitability.
If an adverse reaction does occur, discontinue the infusion, evaluate the patient, institute appropriate therapeutic countermeasures and save the remainder of the fluid for examination if deemed necessary.
Read the HepatAmine (amino acid) Side Effects Center for a complete guide to possible side effects
Last reviewed on RxList: 2/19/2009
Additional HepatAmine Information
Report Problems to the Food and Drug Administration
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
Weight Loss Wisdom
Get tips, recipes and inspiration.